MAUDE Adverse Event Report: RICHARD WOLF GMBH; HOOK SCISSORS Ø 3.4MM

RICHARD WOLF GMBH; HOOK SCISSORS Ø 3.4MM
Model Number 848804
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility representative has informed richard wolf gmbh an issue regarding hook scissors ø 3.4mm, part no.848804 with lot no.1466617.According to the received information: "when the biceps tendon was cut, the pins of the scissors jaw were broken.The broken jaws could not be retrieved out of the shoulder joint because they could not be located.X-ray was made and it is available.Remaining part of the device (without jaw parts) was returned to richard wolf gmbh for further investigation".
 
Event or Problem Description
According to the new received information, it could not be clarified which circumstances have led to that the missing broken parts of the device could not be recovered.
 
Additional Manufacturer Narrative
The hook scissors ø 3.4mm 848804, batch # 1466617 was investigated in the responsible department.It was determined that the non-movable scissor blade broke off at the transition to the 3.4mm diameter.As a result, the movable scissor blade could also became loose.A material hardness test was carried out at the point of the breakage.The measured values meet the specifications.In conclusion, excessive use of force caused the scissor blades to break off.The hook scissors ø 3.4mm 848804, batch # 1466617 was manufactured on 04/feb/2021.The batch consisted of 11 pieces.No issue was identified during production and no further complaints were received from the reported batch.The ifu ga-s 003 / usa / 2013-06 v2.0 / eco 2013-0159 contains several safety instructions and notes regarding the issue of using excessive force on the device in section 6 use.Furthermore, the user is advised to check the device prior and after each use in section 7 checks.The subject issue of breakage and part loss is present in the risk management file b1-2: reusable non-optical forceps and scissors, rev.: r05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
HOOK SCISSORS Ø 3.4MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16559511
Report Number9611102-2023-00016
Device Sequence Number14878986
Product Code HRR
UDI-Device Identifier04055207010525
UDI-Public04055207010525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number848804
Device Catalogue Number8488.04
Device Lot Number1466617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown